Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 2, NWS New Orleans, LA

January 13, 2006Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jan 13, 2006, 6:59 AM CST for Pearl River County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 13, 2006, 6:59 AM CST (12:59 UTC)
Expired
Jan 13, 2006, 7:30 AM CST
In force
31 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 13, 2:14 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1382 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
1.6
Supercell composite
10.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 131300
SVRLIX
MSC109-131330-
/O.NEW.KLIX.SV.W.0002.060113T1259Z-060113T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
659 AM CST FRI JAN 13 2006

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF POPLARVILLE

* UNTIL 730 AM CST

* AT 656 AM CST...WASHINGTON PARISH LAW ENFORCEMENT REPORTED A 
  PEA SIZED HAIL AND FREQUENT LIGHTNING WITH A THUNDERSTORM CAPABLE
  OF PRODUCING DIME SIZE HAIL.  THIS STORM WAS LOCATED NEAR 
  CROSSROADS JUST EAST OF BOGALUSA...AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  POPLARVILLE BY 715 AM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3098 8934 3077 8935 3070 8984 3075 8981
      3078 8982 3084 8976 3086 8978 3087 8975
      3090 8976

$$

24
1 follow-up statement
000 
WWUS54 KLIX 131320
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
720 AM CST FRI JAN 13 2006

MSC109-131330-
/O.CON.KLIX.SV.W.0002.000000T0000Z-060113T1330Z/
PEARL RIVER MS-
720 AM CST FRI JAN 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CST
FOR PEARL RIVER COUNTY...

AT 716 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING PENNY SIZE HAIL.  THIS STORM WAS LOCATED NEAR
POPLARVILLE...MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL PEARL RIVER COUNTY AT 730 AM CST

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CST FRIDAY AFTERNOON 
FOR SOUTHERN MISSISSIPPI.

LAT...LON 3098 8934 3077 8935 3070 8984 3075 8981
      3078 8982 3084 8976 3086 8978 3087 8975
      3090 8976

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 4:34 AM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Jan 13, 4:34 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
434 AM CST FRI JAN 13 2006

.DISCUSSION...
LATEST WIND PROFILER ACROSS THE PLAINS STATES REVEALED THE TROUGH
AXIS WESTERN IOWA TO NORTHEAST TEXAS. IR SATELLITE IMAGERY SHOWED
CONVECTION FROM SOUTHERN INDIANA TO NORTHEAST LOUISIANA. NORTHWEST
LOUISIANA TO SOUTHEAST MISSOURI. 130 KNOT JET MAX ON THE BACK SIDE
OF THE TROUGH OR OVER THE NORTHERN PLAINS WILL DEEPEN THE TROUGH
OVER THE MID MISSISSIPPI VALLEY. AS A RESULT...THE TROUGH WILL
BECOME NEGATIVELY TILTED THROUGH TODAY. AT 10Z...VAD WIND PROFILE
SHOWED SW 30 KNOTS OFF THE SURFACE 1KFT AND WSW 40 KNOTS AT 5KT.
ETA CAPE VALUES AT 12Z FORECAST NEAR 1500 J/KG...PW UP TO 1.3
INCHES AND STM HEL UP TO 325 M2/S2 BY 12Z. ERGO...TOR THREAT WILL
CONTINUE 18Z. STRONG COLD AIR ADVECTION BEHIND THE FRONTAL PASSAGE
WITH STRONG NORTHERLY BL WINDS WILL PROMPT SCA TODAY THROUGH SAT
MIDDAY. ANOTHER SYSTEM WILL LAG THROUGH THE AREA TUESDAY THROUGH
EARLY WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  61  35  58  32 /  70   0   0   0
BTR  63  37  60  35 /  50   0   0   0
MSY  67  44  62  41 /  50   0   0   0
GPT  66  38  60  34 /  70   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH IN EFFECT FOR LAC005-007-033-037-047-051-057-063
-071-075-077-087-089-091-093-095-103-105-109-117-121-125 TIL 16Z
OR 10AM.

GM...SMALL CRAFT ADVISORY UNTIL NOON SATURDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE
PONTCHARTRAIN AND LAKE MAUREPAS.

TORNADO WATCH IN EFFECT GMZ530-550 TIL 16Z OR 10AM.

MS...TORNADO WATCH IN EFFECT MSC005-045-109-113-147-157 TIL 16Z
10AM.

GM...SMALL CRAFT ADVISORY UNTIL NOON SATURDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE
PONTCHARTRAIN AND LAKE MAUREPAS.

&&

18
Hazardous weather outlook, Jan 13, 6:43 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
643 AM CST FRI JAN 13 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-140600-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
643 AM CST FRI JAN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE
MISSISSIPPI COAST. IN ADDITION...THERE IS A SLIGHT OF SEVERE
THUNDERSTORMS FOR EXTREME SOUTH CENTRAL MISSISSIPPI...EAST CENTRAL AND
SOUTHEAST LOUISIANA.

A VIGOROUS UPPER LEVEL STORM WILL CONTINUE TO STRENGTHEN AND
FUEL STRONG TO SEVERE THUNDERSTORMS ACROSS CENTRAL GULF COAST
THROUGH MIDDAY. A LINE OF STRONG TO LOCALLY SEVERE THUNDERSTORMS
IS EXPECTED TO MOVE SOUTH CENTRAL MISSISSIPPI...COASTAL
MISSISSIPPI AND SOUTHEAST LOUISIANA THIS MORNING. THE PRIMARY
THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL...FREQUENT
LIGHTNING...AND STRONG WINDS. IN ADDITION...A FEW SEVERE
THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OR A TORNADO...ESPECIALLY
ACROSS COASTAL MISSISSIPPI THIS MORNING.

AN ASSOCIATED COLD FRONT WILL SWEEP THROUGH AREA BY NOON FOLLOWED
BY STRONG NORTHWEST WINDS...ESPECIALLY ON AND SOUTHEAST OF TIDAL
LAKES AND COASTAL WATERS. SMALL CRAFT ADVISORY CONDITIONS ARE
LIKELY THIS AFTERNOON AND TONIGHT ACROSS THE GULF COASTAL WATERS
WITH THE PASSAGE OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY AND MONDAY NIGHT AS ANOTHER
COLD FRONT MOVES THROUGH THE AREA. A FEW STRONG STORMS ARE POSSIBLE
WITH THE PASSAGE OF THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO
OPERATORS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED
EARLY FRIDAY.

In the hours before

Special weather statement, Jan 13, 3:44 AM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 AM CST FRI JAN 13 2006

LAZ034>036-MSZ068-069-131100-
AMITE-EAST FELICIANA-POINTE COUPEE-WEST FELICIANA-WILKINSON-
344 AM CST FRI JAN 13 2006

...STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL
LOUISIANA AND SOUTHWEST MISSISSIPPI...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR SIMMESPORT.  THIS THUNDERSTORM IS MOVING TO THE
EAST NORTHEAST AT 45 MPH...AND WILL AFFECT PORTIONS OF POINTE
COUPEE...WEST FELICIANA...AND EAST FELICIANA PARISHES IN LOUISIANA...
AND PORTIONS OF WILKINSON AND AMITE COUNTIES IN SOUTHWEST
MISSISSIPPI...INCLUDING THE COMMUNITIES OF BATCHELOR...FORT ADAMS...
WOODVILLE...SPILLMAN...NORWOOD...AND GLOSTER THROUGH 5 AM CST.  THIS
THUNDERSTORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY RAINFALL...WINDS GUSTING TO 40 MPH...AND PEA SIZE
HAIL.

32
Special weather statement, Jan 13, 5:00 AM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
500 AM CST FRI JAN 13 2006

LAZ036-037-048-050-MSZ069-131200-
AMITE-EAST BATON ROUGE-EAST FELICIANA-LIVINGSTON-ST HELENA-
500 AM CST FRI JAN 13 2006

...STRONG THUNDERSTORMS ARE MOVING INTO THE GREATER BATON
   ROUGE AREA...

A SQUALL LINE OF STRONG THUNDERSTORMS EXTENDING FROM LIBERTY TO
ZACHARY TO NEAR HENDERSON...MOVING EAST AT 25 MPH AT 5 AM. SOME SMALL
HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THE STRONGEST
STORMS AS WELL AS FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.
THESE STORMS WILL MOVE INTO AMITE...DENHAM SPRINGS AND GONZALES
BETWEEN 530 AND 6 AM.

24
Special weather statement, Jan 13, 6:10 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
610 AM CST FRI JAN 13 2006

LAZ038>040-050-MSZ071-131300-
LIVINGSTON-ST TAMMANY-TANGIPAHOA-WALTHALL-WASHINGTON-
610 AM CST FRI JAN 13 2006

...STRONG THUNDERSTORMS RUMBLING FROM TYLERTOWN TO AMITE...

AT 6 AM CST...A CLUSTER OF THUNDERSTORMS EXTENDED FROM TYLERTOWN TO
AMITE AND WESTWARD TO SLAUGTHER AND WAS MOVING EAST AT AROUND 25
MPH. THE STORMS HAVE BEEN WEAKENING IN INTENSITY DURING THE PAST
HOUR BUT FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...WIND GUSTS OF
25 TO 30 MPH AND POSSIBLY SOME PEA SIZED HAIL CAN BE EXPECTED FROM
THESE STORMS. THROUGH 7 AM. THESE STORMS SHOULD REACH BOGALUSA...
COVINGTON AND PONCHATOULA BETWEEN 7 AND 730 AM.

MSZ077-080>082-131300-
HANCOCK-HARRISON-JACKSON-PEARL RIVER-
610 AM CST FRI JAN 13 2006

...STRONG THUNDERSTORMS CAN BE EXPECTED LATER THIS MORNING...

AN APPROACHING COLD FRONT WITH A LARGE AREA OF THUNDERSTORMS WILL
MOVE INTO COASTAL AND SOUTHEAST MISSISSIPPI AFTER 8 AM. WHILE THE
INTENSITY OF THE STORMS HAVE BEEN WEAKENING IN THE PAST HOUR OR SO
IN LOUISIANA...INDICATIONS ARE FOR A RE-INTENSIFICATION OF THE
STORMS...PERHAPS TO SEVERE LEVELS AFTER 8 AM.

PERSONS IN SOUTHERN MISSISSIPPI SHOULD STAY TUNED TO LOCAL TV AND
RADIO THROUGHOUT THE MORNING FOR THE LATEST STATEMENTS AND POSSIBLE
WARNINGS. A TORNADO WATCH IS IN EFFECT FOR PEARL RIVER AND HANCOCK
COUNTIES OF MISSISSIPPI UNTIL 10 AM CST.

LAZ058>070-131300-
LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-
LOWER TERREBONNE-ORLEANS-ST CHARLES-ST JOHN THE BAPTIST-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-
UPPER TERREBONNE-
610 AM CST FRI JAN 13 2006

...STRONG THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS LOWER SOUTHEAST
   LOUISIANA AFTER 7 AM CST...

AN COLD FRONT IN WESTERN LOUISIANA WILL BE APPROACHING SOUTHEAST
LOUISIANA DURING THE MORNING. A LARGE AREA OF THUNDERSTORMS
PRECEDES THE FRONT. WHILE THE INTENSITY OF THE STORMS HAVE BEEN
WEAKENING IN THE PRE-DAWN HOURS...CONDITIONS ARE FAVORABLE FOR
THUNDERSTORMS TO RE-INTENSIFY DURING THE MORNING HOURS ACROSS THE
SOUTH-SHORE AND COASTAL PARISHES OF LOUISIANA. THE STORMS WILL BE
MOVING TO THE EAST AND NORTHEAST AT 25 MPH AND MAY BECOME SEVERE AT
TIMES MAINLY AFTER 8 AM.

A TORNADO WATCH IS IN EFFECT UNTIL 10 AM. PERSONS IN SOUTHEAST
LOUISIANA SHOULD STAY TUNED TO LOCAL TV AND RADIO FOR THE LATEST
STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THE MORNING.

24
Local storm report, Jan 13, 6:53 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
653 AM CST FRI JAN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 AM     HAIL             3 W BOGALUSA            30.78N 89.91W
01/13/2006  0.25 INCH        WASHINGTON         LA   FIRE DEPT/RESCUE

            SHORT PERIOD OF PEA HAIL AND EOC BUILDING STRUCK BY
            LIGHTNING.

&&

RICKS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 7:38 AM CSTSevere Thunderstorm WarningLIXHancock, Harrison, Pearl River37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.